|Vl and T4 count
Aug 21, 2005
I recently started on a new drug trial uk - 427857 in addition to my regular meds which were modified to gain acceptance into the trial. Tenofovir, ritonavir,3tc,telzir 9fosamprenavir),Indinavir. My Vl started at 368 000 in April then 8670 2 weeks later, 4000 in May, 961 June and 787 in July. T4 have gone from 98,126,164,209 and now 238. ALthough I am delighted at the results I am concerned that the VL is dropping very slowly now and T4 has not increased that much! I realise you are nor fortune tellers but do you feel that I will drop to undectable sometime soon and that the T4s will get noticeably better? I have been positive for 18 years now and very happy to be alive but would love more improvement. Thank you in advance
| Response from Dr. Young
Thanks for your post; it's great to hear from our friends from across the Atlantic.
Moreover, thank you for your willingness to participate in clinical trials. It's only because of patients like you that we continue to learn about the best approaches to treatments.
Your viral load has shown a very nice initial response to treatment with an approximately 99% decrease in the first month and ~99.5% drop in 2 months. If you were my patient, I'd be very satisfied with this rate of decrease. While we'd be more comforted to see your VL at the magical "undetectable" level, remember that you started with a very high viral load; in such patients, I look first at the percent (or log10) drop-- this is highly predictive of long-term response. Your drop meets all measures of success in this fashion. Indeed, by some studies a viral load of 400 is considered sucess already.
I'd predict that you'll get to the under 50 copy viral load in some time, but until then, continue to work on the adherence; celebrate the ~250% increase in your CD4 cell count-- a measure of no longer having significant immunological risk for having an AIDS complication.
Good luck and good health to you, write back anytime. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Ejaculation After Eating Food Made By Someone With HIV Worried I Have HIV
- Rash After Sharing Vibrators Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- Thrush After Broken Condom Worried I Have HIV
- Tingling In Feet After Unprotected Vaginal Sex Worried I Have HIV
- White Bumps On Penis After Inverted Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.